Investigators are looking into whether the students overdosed after taking Adderall laced with fentanyl, according to media reports.
Following the overdoses last week, Columbus Public Health issued a warning about fake Adderall pills laced with fentanyl that are causing an increase in overdoses and hospitalizations.
Earlier this week Columbus Public Health issued an alert regarding fake Adderall pills in the OSU campus area.
“Please do not use any drugs that are not prescribed for you,” read a post on Columbus Public Health’s Facebook page. “If you buy them off the street or get them from someone you know, they can look exactly the same but have fentanyl in them. Fentanyl can and will kill you! More than 90% of all drug overdose deaths in central Ohio involve drugs that are contaminated with fentanyl.”
The alert encouraged people to get free naloxone and fentanyl test strips at the Wilce Student Health Center.
Thursday the university’s office of student life posted an alert warning students about fake Adderall pills possibly containing fentanyl.
”While we strongly discourage any kind of drug misuse, if you, or someone you know, may choose to experiment with drugs be aware of the possibility of unexpected contaminates or how drugs may unsafely interact with alcohol. Contaminated drugs can result in a severe and unexpected reaction, including death, from only one use,” the message read.
OSU also encouraged students to call 911 if anyone appears to be in distress.
Students who are in need of support can also reach out to Ohio State’s Counseling and Consultation Service by calling 614-292-5766 or by scheduling an appointment here: https://ccs.osu.edu/services/schedule-an-appointment.